Alert archive / Louisiana / Flood Watches in 2021

Flood Watch 1, NWS Lake Charles, LA

June 4, 20217 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this flood watch at Jun 4, 2021, 10:05 AM CDT for 7 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2021, 10:05 AM CDT (15:05 UTC)
Expired
Jun 6, 2021, 7:00 PM CDT
In force
57 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WGUS64 KLCH 041505
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Lake Charles LA
1005 AM CDT Fri Jun 4 2021

LAZ033-041>045-052>055-073-074-050900-
/O.NEW.KLCH.FA.A.0001.210604T1505Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St.
Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East
Cameron-
Including the cities of Roanoke, Topsy, Richard, Opelousas, 
Abbeville, Johnson Bayou, Branch, Kaplan, Burns Point, Creole, 
Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, 
Rayne, Grand Lake, New Iberia, Rutherford Beach, Sulphur, Meaux, 
Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, 
Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan 
City, Breaux Bridge, Hathaway, Church Point, Forked Island, Lake 
Arthur, Cade, Hackberry, Centerville, and Stephensville
1005 AM CDT Fri Jun 4 2021

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Lake Charles has issued a

* Flood Watch for portions of central Louisiana...south central 
  Louisiana and southwest Louisiana, including the following areas, 
  in central Louisiana, St. Landry. In south central Louisiana, 
  Iberia, Lafayette, Lower St. Martin, St. Mary and Upper St. 
  Martin. In southwest Louisiana, Acadia, Calcasieu, East Cameron, 
  Jefferson Davis, Vermilion and West Cameron.

* Through Sunday evening

* Complexes of showers and thunderstorms will occur throughout the 
  next few days. There is the potential for an additional 2 to 5 
  inches of rain with localized higher amounts. This rain will fall 
  over very saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

APD
4 follow-up statements
643 
WGUS64 KLCH 050238
FFALCH

Flood Watch
National Weather Service Lake Charles LA
938 PM CDT Fri Jun 4 2021

LAZ033-041>045-052>055-073-074-051100-
/O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St.
Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East
Cameron-
Including the cities of Roanoke, Topsy, Richard, Opelousas, 
Abbeville, Johnson Bayou, Branch, Kaplan, Burns Point, Creole, 
Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, 
Rayne, Grand Lake, New Iberia, Rutherford Beach, Sulphur, Meaux, 
Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, 
Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan 
City, Breaux Bridge, Hathaway, Church Point, Forked Island, Lake 
Arthur, Cade, Hackberry, Centerville, and Stephensville
938 PM CDT Fri Jun 4 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flood Watch continues for

* Portions of central Louisiana...south central Louisiana and 
  southwest Louisiana, including the following areas, in central 
  Louisiana, St. Landry. In south central Louisiana, Iberia, 
  Lafayette, Lower St. Martin, St. Mary and Upper St. Martin. In 
  southwest Louisiana, Acadia, Calcasieu, East Cameron, Jefferson 
  Davis, Vermilion and West Cameron.

* Through Sunday evening

* Complexes of showers and thunderstorms will occur throughout the 
  weekend. There is the potential for an additional 2 to 5 inches of 
  rain with localized higher amounts. This rain will fall over very 
  saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Rua
212 
WGUS64 KLCH 051806
FFALCH

Flood Watch
National Weather Service Lake Charles LA
106 PM CDT Sat Jun 5 2021

TXZ201-215-216-261-262-060300-
/O.EXA.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin-Jefferson-Orange-Southern Jasper-Southern Newton-
Including the cities of Sea Rim State Park, Buna, Silsbee, Gist, 
Evadale, Beaumont, Deweyville, Lumberton, Sabine Pass, Vidor, 
Orange, and Bridge City
106 PM CDT Sat Jun 5 2021

...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

The National Weather Service in Lake Charles has expanded the

* Flood Watch to include a portion of southeast Texas, including the 
  following areas, Hardin, Jefferson, Orange, Southern Jasper and 
  Southern Newton.

* Through Sunday evening

* More showers and thunderstorms are forecasted again today through 
  Sunday.  There is the potential for an additional 1 to 3 inches of 
  rain with locally higher amounts. This rain will fall over very 
  saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

LAZ033-041>045-052>055-073-074-060300-
/O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St.
Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East
Cameron-
Including the cities of Roanoke, Topsy, Richard, Opelousas, 
Abbeville, Johnson Bayou, Branch, Kaplan, Burns Point, Creole, 
Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, 
Rayne, Grand Lake, New Iberia, Rutherford Beach, Sulphur, Meaux, 
Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, 
Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan 
City, Breaux Bridge, Hathaway, Church Point, Forked Island, Lake 
Arthur, Cade, Hackberry, Centerville, and Stephensville
106 PM CDT Sat Jun 5 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flood Watch continues for

* Portions of central Louisiana...south central Louisiana and 
  southwest Louisiana, including the following areas, in central 
  Louisiana, St. Landry. In south central Louisiana, Iberia, 
  Lafayette, Lower St. Martin, St. Mary and Upper St. Martin. In 
  southwest Louisiana, Acadia, Calcasieu, East Cameron, Jefferson 
  Davis, Vermilion and West Cameron.

* Through Sunday evening

* More showers and thunderstorms are forecasted again today through 
  Sunday.  There is the potential for an additional 1 to 3 inches of 
  rain with locally higher amounts. This rain will fall over very 
  saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

K. Kuyper
362 
WGUS64 KLCH 060250
FFALCH

Flood Watch
National Weather Service Lake Charles LA
950 PM CDT Sat Jun 5 2021

LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-061600-
/O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St.
Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East
Cameron-Hardin-Jefferson-Orange-Southern Jasper-Southern Newton-
Including the cities of Roanoke, Sea Rim State Park, Silsbee, 
Beaumont, Topsy, Richard, Deweyville, Opelousas, Lumberton, Evadale, 
Abbeville, Johnson Bayou, Branch, Kaplan, Orange, Burns Point, 
Creole, Buna, Klondike, Patterson, Welsh, Eunice, Jennings, St. 
Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sabine 
Pass, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, 
Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, 
Berwick, Morgan City, Gist, Breaux Bridge, Hathaway, Bridge City, 
Church Point, Forked Island, Lake Arthur, Cade, Vidor, Hackberry, 
Centerville, and Stephensville
950 PM CDT Sat Jun 5 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

The Flood Watch continues for

* Portions of Louisiana and southeast Texas, including the following 
  areas, in Louisiana, Acadia, Calcasieu, East Cameron, Iberia, 
  Jefferson Davis, Lafayette, Lower St. Martin, St. Landry, St. 
  Mary, Upper St. Martin, Vermilion and West Cameron. In southeast 
  Texas, Hardin, Jefferson, Orange, Southern Jasper and Southern 
  Newton.

* Through Sunday evening

* More showers and thunderstorms are forecasted for this weekend and 
  early next week.  There is the potential for an additional 1 to 3 
  inches of rain with locally higher amounts. This rain will fall 
  over very saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

87
171 
WGUS64 KLCH 060827
FFALCH

Flood Watch
National Weather Service Lake Charles LA
327 AM CDT Sun Jun 6 2021

LAZ030>032-061700-
/O.EXA.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard-Allen-Evangeline-
Including the cities of Bundick Lake, Reddell, Oakdale, St. Landry, 
Mamou, Oretta, Fields, Ville Platte, De Ridder, Kinder, and Beaver
327 AM CDT Sun Jun 6 2021

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Lake Charles has expanded the

* Flood Watch to include portions of central Louisiana and southwest 
  Louisiana, including the following areas, in central Louisiana, 
  Evangeline. In southwest Louisiana, Allen and Beauregard.

* Through this evening

* More showers and thunderstorms are forecasted for this weekend and 
  early next week.  There is the potential for an additional 1 to 3 
  inches of rain with locally higher amounts. This rain will fall 
  over very saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-061700-
/O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St.
Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East
Cameron-Hardin-Jefferson-Orange-Southern Jasper-Southern Newton-
Including the cities of Roanoke, Sea Rim State Park, Silsbee, 
Beaumont, Topsy, Richard, Deweyville, Opelousas, Lumberton, Evadale, 
Abbeville, Johnson Bayou, Branch, Kaplan, Orange, Burns Point, 
Creole, Buna, Klondike, Patterson, Welsh, Eunice, Jennings, St. 
Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sabine 
Pass, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, 
Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, 
Berwick, Morgan City, Gist, Breaux Bridge, Hathaway, Bridge City, 
Church Point, Forked Island, Lake Arthur, Cade, Vidor, Hackberry, 
Centerville, and Stephensville
327 AM CDT Sun Jun 6 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* Portions of Louisiana and southeast Texas, including the following 
  areas, in Louisiana, Acadia, Calcasieu, East Cameron, Iberia, 
  Jefferson Davis, Lafayette, Lower St. Martin, St. Landry, St. 
  Mary, Upper St. Martin, Vermilion and West Cameron. In southeast 
  Texas, Hardin, Jefferson, Orange, Southern Jasper and Southern 
  Newton.

* Through this evening

* More showers and thunderstorms are forecasted for this weekend and 
  early next week.  There is the potential for an additional 1 to 3 
  inches of rain with locally higher amounts. This rain will fall 
  over very saturated grounds increasing the risk for flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Jun 4, 3:28 AM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 4, 3:28 AM CDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
328 AM CDT Fri Jun 4 2021

.Short Term (Today through Saturday Night)...
Large area of light rain over the area this morning with heavier
showers and thunderstorms over the gulf extending into South
Central Louisiana.

Very wet period still looks on tap across the region through the
short term period as a stationary frontal boundary and upper low
over Texas continues to provide the mechanisms for periods of rain
and thunderstorms. Did contemplate the issuance of a flash flood
watch, but decided to hold off for now as atmosphere looks to be
worked over at this time with activity not making good progress
inland. That said isolated flash flooding is still possible today
with the area already saturated and the potential for some areas
of heavy rain with efficient rain producing/slow moving
thunderstorms.

Flash flood watch may be needed for tonight and more likely
Saturday and Sunday as heavier amounts become more widespread.

27

.Long Term (Sunday through Friday)...

The unsettled weather pattern will continue through Wednesday as the
upper air pattern will be fairly stagnate with an upper level
trough/low over OK/TX only slowly moving east/northeast to MO/AR/LA
by Wednesday. This will continue to place our region within the
south to southwest flow, with intermittent disturbances and abundant
Gulf moisture, to bring daily showers and thunderstorms most likely
during the afternoon hours. With mostly cloudy to cloudy skies,
overnight lows will average above normal and daytime highs below
normal through the period.

For Thursday and Friday, the upper level trough expected to weaken
with chances of showers and thunderstorms diminishing. However, with
still abundant moisture and instability aloft, can expect afternoon
showers and thunderstorms in the 30-40% range. Morning lows in the
lower to mid 70s, and afternoon highs in the upper 80s expected
during this period.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  82  69  81  69 /  70  40  90  60
LCH  80  71  81  71 /  90  60  90  70
LFT  82  71  79  71 /  80  50  90  70
BPT  80  70  81  71 /  90  70  90  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 4, 5:25 AM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
525 AM CDT Fri Jun 4 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-051030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
525 AM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low. However
localized flash flooding is possible in area of heavier showers and
thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low risk of flash flooding across the area Saturday and
Sunday with showers and thunderstorms showers and thunderstorms
continuing through much of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-051030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
525 AM CDT Fri Jun 4 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:53 PM CDTRiver Flood WarningLCHCalcasieu16 hr
Jun 4, 4:30 PM CDTTornado WarningLCHCameron30 min
Jun 4, 4:31 PM CDTSpecial Marine WarningLCH59 min
Jun 4, 5:03 PM CDTTornado WarningLCHCameron27 min
Jun 4, 5:13 PM CDTSpecial Marine WarningLCH47 min
Jun 4, 6:49 PM CDTTornado WarningLCHCameron26 min
Jun 4, 6:55 PM CDTSpecial Marine WarningLCH20 min

Nearby

Flood Watches in Louisiana, 2021Flood Watches in Texas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.